Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 71, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 29, 2009, 1:56 PM CDT for 16 counties in Florida. It took effect at Sep 30, 2009, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 1:56 PM CDT (18:56 UTC)
- In effect from
- Sep 30, 2009, 12:00 PM CDT
- Expired
- Sep 30, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 291856 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT TUE SEP 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE NORTH FLORIDA BIG BEND AND EASTERN PANHANDLE...EXCLUDING GULF...FRANKLIN AND DIXIE COUNTIES DUE TO LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...RED FLAG WARNING NOW IN EFFECT WEDNESDAY AFTERNOON FOR THE ENTIRE NORTH FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .DISCUSSION...DRY CONDITIONS WILL DOMINATE FOR THE REST OF THE DAY TODAY AND FOR THE DAY TOMORROW. THE DRIER CONDITIONS RESULTED IN RELATIVE HUMIDITY VALUES DROPPING BELOW CRITICAL LEVELS FOR A LONG DURATION OF TIME...THUS...A RED FLAG WARNING HAS BEEN ISSUED UNTIL LATER THIS EVENING. BECAUSE THESE CONDITIONS ARE EXPECTED TO OCCUR AGAIN TOMORROW...A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR TOMORROW AFTERNOON. FLZ009>011-013-016>019-026>029-301130- /O.CAN.KTAE.FW.A.0068.090930T1700Z-090930T2200Z/ /O.NEW.KTAE.FW.W.0071.090930T1700Z-090930T2300Z/ /O.CON.KTAE.FW.W.0070.000000T0000Z-090929T2300Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 256 PM EDT TUE SEP 29 2009 /156 PM CDT TUE SEP 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-012-301130- /O.NEW.KTAE.FW.W.0071.090930T1700Z-090930T2300Z/ /O.CON.KTAE.FW.W.0070.000000T0000Z-090929T2300Z/ INLAND WALTON-COASTAL WALTON-BAY- 156 PM CDT TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ014-015-034-301130- /O.NEW.KTAE.FW.W.0071.090930T1700Z-090930T2300Z/ GULF-FRANKLIN-DIXIE- 256 PM EDT TUE SEP 29 2009 /156 PM CDT TUE SEP 29 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KTAE 300847 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 AM EDT WED SEP 30 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY THROUGH 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .DISCUSSION...THE COMBINATION OF AFTERNOON TEMPERATURES IN THE LOWER 80S AND DEW POINTS IN THE MIDDLE 40S WILL RESULT IN LONG DURATIONS OF SUB-35 PERCENT RELATIVE HUMIDITIES ACROSS THE FLORIDA COUNTIES. THEREFORE...THE CURRENT RED FLAG WARNING WILL REMAIN IN EFFECT FOR TODAY. THURSDAY AFTERNOON...TEMPERATURES AND DEW POINTS RISE INTO THE MIDDLE 80S AND UPPER 40S FLORIDA BIG BEND TO LOWER 50S PANHANDLE...RESPECTIVELY. DURATIONS OF SUB-35 PERCENT RELATIVE HUMIDITY WILL BE CLOSE TO RED FLAG CRITERIA IN THE FLORIDA BIG BEND...AND WILL ISSUE A FIRE WEATHER WATCH. BRIEF DURATIONS OF SUB-35 PERCENT RELATIVE HUMIDITY ARE EXPECTED FOR THE PANHANDLE COUNTIES. FLZ015>019-026>029-034-301930- /O.NEW.KTAE.FW.A.0069.091001T1800Z-091001T2300Z/ /O.CON.KTAE.FW.W.0071.090930T1700Z-090930T2300Z/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 447 AM EDT WED SEP 30 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...A FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>014-301930- /O.CON.KTAE.FW.W.0071.090930T1700Z-090930T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF- 347 AM CDT WED SEP 30 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ JAMSKI
000 WWUS82 KTAE 301919 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 319 PM EDT WED SEP 30 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY THROUGH 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ THURSDAY THROUGH 7 PM EDT /6 PM CDT/ THURSDAY EVENING FOR THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .DISCUSSION...RED FLAG CONDITIONS CONTINUE UNTIL 7 PM EDT THIS EVENING DUE TO PROLONGED PERIODS OF RELATIVE HUMIDITIES BELOW 35 PERCENT. ON THURSDAY...RED FLAG CONDITIONS ARE ONCE AGAIN EXPECTED TO OCCUR ACROSS THE NORTH FLORIDA BIG BEND REGION AS RELATIVE HUMIDITIES ARE FORECAST TO DROP BELOW CRITICAL VALUES FOR MOST OF THE AFTERNOON. HOWEVER...THE EASTERN PANHANDLE HAS BEEN DROPPED FROM THE WARNING FOR THE DAY TOMORROW...EVEN THOUGH CRITICAL RH VALUES ARE EXPECTED...THEY ARE NOT FORECAST TO STAY BELOW CRITICAL VALUES FOR ANY EXTENDED PERIOD OF TIME. FLZ015>019-026>029-034-011130- /O.CAN.KTAE.FW.A.0069.091001T1800Z-091001T2300Z/ /O.NEW.KTAE.FW.W.0072.091001T1800Z-091001T2300Z/ /O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 319 PM EDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>014-302300- /O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF- 219 PM CDT WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 8:31 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 29, 8:31 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 AM EDT TUE SEP 29 2009
.DISCUSSION...
FINALLY AUTUMN IS ARRIVING. THE 12 UTC SURFACE ANALYSIS SHOWED A
COLD FRONT ACROSS NORTH FL (JUST SOUTH OF OUR FORECAST
AREA)...WITH COOLER AND MUCH DRIER AIR ADVECTING INTO OUR REGION.
THE EARLY MORNING FORECAST PACKAGE (FORECASTING FAIR WEATHER WITH
MILD TEMPERATURES FOR THIS AFTERNOON) IS ON TRACK AND NO MAJOR CHANGES
WILL BE NEEDED.
&&
.AVIATION...
COLD FRONT PASSED THROUGH THE FORECAST AREA EARLY THIS MORNING
AND IS INDICATED BY THE ROPE CLOUD ACROSS NORTH CENTRAL FLORIDA. A
FEW CI IS MOVING IN BEHIND THE FRONT...BUT GENERALLY EXPECT CLEAR
SKIES TODAY WITH BREEZY NORTHWEST WINDS DEVELOPING WITH GUSTS UP
TO 20 TO 22 KNOTS. WINDS WILL DECREASE AFTER SUNSET WITH NEAR CALM
WINDS OVERNIGHT. NO RESTRICTIONS EXPECTED TONIGHT.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...GADSDEN...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GM...NONE.
&&
AVIATION...GODSEY
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Sep 29, 4:28 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EDT TUE SEP 29 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-301000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 528 AM EDT TUE SEP 29 2009 /428 AM CDT TUE SEP 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE BEST CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL COME EARLY THIS MORNING OVER AND AROUND DIXIE COUNTY IN THE FLORIDA BIG BEND AND THE ADJACENT COASTAL WATERS AS A COLD FRONT PUSHES SOUTH ACROSS THE LOCAL AREA. ELSEWHERE...NORTHERLY WINDS...CLEAR SKIES AND MUCH DRIER AND COOLER AIR WILL SPREAD SOUTH OVER THE AREA THROUGH THE DAY TODAY. HIGHS WILL RANGE FROM AROUND 80 DEGREES OR JUST ABOVE ACROSS SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA AND INTO THE MID 80S OVER NORTHWEST FLORIDA. A CLEAR AND CALM NIGHT TONIGHT COMBINED WITH A VERY COOL AIRMASS WILL ALLOW TEMPERATURES TO DROP BELOW AVERAGE OR INTO THE MID 50S ACROSS INLAND LOCATIONS. SOME ISOLATED COOLER SPOTS MAY OBSERVE TEMPERATURES IN THE LOWER 50S BY DAYBREAK. A RED FLAG WARNING IS NOW IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW HUMIDITY... .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... CLEAR SKIES COMBINED WITH A MUCH DRIER AND COOLER AIRMASS WILL LEAD TO VERY COOL TEMPERATURES EARLY WEDNESDAY AND THURSDAY MORNINGS. TEMPERATURES WILL REACH THE LOWER 50S OVER THE INLAND LOCATIONS THROUGH THESE PERIODS...WHICH WILL BE BELOW AVERAGE. EXPECT THIS AIRMASS TO BEGIN TO MODIFY THROUGH THE SECOND HALF OF THE WORK WEEK AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. THE BEST CHANCE FOR SHOWERS ASSOCIATED WITH THIS FEATURE WILL COME ON FRIDAY AS THE FRONT NEARS THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:31 AM CDT | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 7 more | 14 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.